Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2008, 2:23 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2008, 2:23 PM MDT (20:23 UTC)
- Expired
- May 29, 2008, 3:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties De Baca County, NM, Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 90 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:12 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:00 AM MDT, 11 hours 23 minutes earlier.
Area forecast discussion, May 29, 3:00 AM MDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT THU MAY 29 2008 .DISCUSSION... THUNDERSTORMS STILL ONGOING OVER FAR NORTHEAST NEW MEXICO NEAR MID LEVEL SHORT WAVE EMBEDDED IN RAPID SOUTHWEST FLOW ALOFT...BUT THIS ACTIVITY WILL LIKELY WANE BEFORE SUNRISE. SURFACE ANALYSIS SHOWS PLENTY OF LOW LEVEL MOISTURE REMAINS IN PLACE ACROSS THE EASTERN 2/3 OF THE STATE. DEW POINTS STILL AROUND 50 DEGREES IN ABQ AT THIS TIME. SW FLOW ALOFT WILL MIX OUT THE LOW LEVELS ACROSS THE WESTERN HALF OF AREA THIS MORNING...BUT CAN NOT RULE OUT AN ISOLATED THUNDERSTORM FORMING LATE THIS MORNING OR EARLY THIS AFTERNOON ALONG THE CENTRAL MOUNTAIN CHAIN. FROM MID AFTERNOON THROUGH MID EVENING...DRY LINE INDUCED THUNDERSTORMS SHOULD BE CONFINED TO THE FAR EASTERN PLAINS. DO NOT SUSPECT WIDESPREAD SEVERE WEATHER AS ON WEDNESDAY...BUT CAN NOT RULE OUT A STRONG TO SEVERE STORM WITH LARGE HAIL DURING PEAK HEATING WHEN MODERATE TO STRONG INSTABILITY WILL BE PRESENT. UNIDIRECTIONAL FLOW WILL MAKE SHEAR WEAK AND LONG LIVED SUPERCELLS UNLIKELY...ALTHOUGH DAMAGING STRAIGHT LINE WINDS ARE NOT OUT OF THE QUESTION AS DRIER AIR PUNCHES NORTHEASTWARD. DRIER AND QUITE WARM AIR SHOULD THEN DOMINATE MUCH OF THE AREA FRIDAY THROUGH MONDAY OR TUESDAY AS WEST TEXAS/CHIHUAHUA UPPER HIGH BUILDS NORTHWARD. HIGH TEMPERATURES OF 5 TO 15 DEGREES ABOVE NORMAL CAN BE EXPECTED WITH PARTS OF THE SE PLAINS POSSIBLY REACHING THE TRIPLE DIGITS. ABOUT THE ONLY CHANCE FOR PRECIP MAY COME TO THE NORTHEAST AS BACKDOOR COLD FRONTS FLIRT WITH THAT PART OF THE STATE. WILL LEAVE IN SMALL POPS SAT NGT AND SUNDAY...MODELS DEPICT ONLY A LIMITED MOISTURE INTRUSION. THE HIGH IS EXPECTED TO GIVE WAY TO AN UPPER TROUGH ON WEDNESDAY WHICH MAY SET OFF A FEW STORMS AND BRING TEMPS BACK DOWN TO NORMAL IN THE PROCESS...KD && .AVIATION... MVFR AND IFR CONDITIONS WILL REMAIN ACROSS NORTHEASTERN AREAS THROUGH THE EARLY MORNING HOURS WITH ADDITIONAL LOW CLOUDS DEVELOPING IN EAST CENTRAL AREAS BY SUNRISE. LOW CLOUDS AND ANY AREAS OF FOG WILL BURN OFF BY MID TO LATE MORNING. GUSTY SOUTHWEST WINDS TO 35KT WILL OCCUR OVER WESTERN AREAS INCLUDING TAF SITES KFMN AND KGUP AS WELL AS IN THE FAR NORTHEAST PORTIONS OF THE STATE. OTHER CONCERNS FOR THURSDAY AFTERNOON WILL BE ISOLATED THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN. BEST CHANCE FOR STORMS WILL BE NEAR THE TX BORDER...ESPECIALLY IN THE NORTHEAST. GUSTY WINDS WILL BE PRIMARY HAZARD WITH ANY STORMS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... WILL UPGRADE FIRE WX WATCH TO RED FLAG WARNING FOR WESTERN ZONES OF 101...105...AND 109. MODELS ARE HINTING AT MUCH LESS WINDINESS IN THE WEST...SO CONFIDENCE IS A BIT LOWER IN MEETING THE NECESSARY WIND CRITERIA FOR THE WARNING. STILL THINK THAT HIGH MIXING HEIGHTS WILL PULL DOWN SOME OCCASIONAL STRONG GUSTS IN THE VERY LATE AFTERNOON. IT WILL ALSO BE QUITE BREEZY ACROSS THE NORTH CENTRAL AREAS WHERE 1 TO 2 HOURS OF CRITICAL FIRE WX WILL BE POSSIBLE. ALSO...SOME UNCERTAINTY EXISTS REGARDING PLACEMENT OF THUNDERSTORM ACTIVITY THIS AFTERNOON WITH THE PRIMARY CONCERN BEING PLACEMENT OF THE LOW LEVEL MOISTURE/DRYLINE. MODELS ARE SPEEDING UP THE EASTWARD PROGRESSION OF THE MOISTURE...HOWEVER HAVE OPTED TO KEEP ISOLATED THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAINS WITH BEST CHANCES TOWARD THE TX BORDER. DRY CONDITIONS WILL CONTINUE ON FRIDAY...BUT WINDS LOOK TO REMAIN BELOW CRITICAL THRESHOLDS. A WARM AND DRY WEEKEND WILL ALSO BE ON TAP DUE TO A RIDGE ALOFT BUILDING SOUTH OF THE AREA. WINDS WILL BE OCCASIONALLY BREEZY IN THE AFTERNOON BUT ARE NOT EXPECTED TO STRENGTHEN TOO MUCH. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 84 43 86 44 / 5 0 0 0 GALLUP.......................... 82 36 82 36 / 5 0 0 0 GRANTS.......................... 83 39 84 38 / 5 0 0 0 GLENWOOD........................ 90 45 91 47 / 5 0 0 0 CHAMA........................... 74 30 74 33 / 10 0 0 0 LOS ALAMOS...................... 78 46 80 48 / 10 0 0 0 RED RIVER....................... 69 31 70 30 / 10 0 0 0 TAOS............................ 78 38 80 35 / 10 0 0 0 SANTA FE........................ 81 44 82 46 / 10 0 0 0 SANTA FE AIRPORT................ 84 47 85 47 / 10 0 0 0 ESPANOLA........................ 85 43 86 42 / 10 0 0 0 ALBUQUERQUE HEIGHTS............. 90 57 90 58 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 91 50 92 50 / 10 0 0 0 ALBUQUERQUE FOOTHILLS........... 86 53 87 55 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 89 51 91 52 / 10 0 0 0 SOCORRO......................... 90 53 93 55 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 80 46 82 46 / 10 5 0 0 MORIARTY/ESTANCIA............... 84 46 89 48 / 10 5 0 0 CARRIZOZO....................... 86 54 91 54 / 10 0 0 0 RUIDOSO......................... 80 49 85 50 / 20 0 0 0 RATON........................... 82 43 85 44 / 20 10 0 0 LAS VEGAS....................... 80 48 82 45 / 20 0 0 0 ROY............................. 82 53 85 51 / 20 10 0 0 CLAYTON......................... 87 58 89 56 / 20 20 0 0 SANTA ROSA...................... 86 53 92 54 / 20 5 0 0 TUCUMCARI....................... 90 60 96 59 / 20 10 0 0 FORT SUMNER..................... 87 59 94 58 / 20 10 0 0 CLOVIS.......................... 88 60 96 58 / 20 10 0 0 PORTALES........................ 88 60 96 59 / 20 10 0 0 ROSWELL......................... 90 63 100 62 / 20 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-105-109. && 19/52
Hazardous weather outlook, May 29, 10:20 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1020 AM MDT THU MAY 29 2008 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1020 AM MDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOME OF THE EASTERN BORDER COUNTIES OF NEW MEXICO...INCLUDING UNION...HARDING...QUAY...CURRY AND ROOSEVELT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A RED FLAG WARNING IS IN EFFECT FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS ALONG WITH THE NORTHWEST PLATEAU THIS AFTERNOON AND EVENING WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT SEVERE WEATHER OR WILDFIRES.
In the hours before
Special weather statement, May 29, 1:51 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 151 PM MDT THU MAY 29 2008 NMZ018-292015- DE BACA COUNTY- 151 PM MDT THU MAY 29 2008 ...STRONG THUNDERSTORMS MOVING OVER WEST CENTRAL AND NORTH CENTRAL DE BACA COUNTY ... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF YESO. MOVEMENT WAS NORTHEAST AT 27 MPH. THE WESTERN STORM WILL REACH YESO AROUND 210 PM. OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL DE BACA COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR EASTERN NEW MEXICO. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:01 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 59 min |
| May 28, 6:02 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 58 min |
| May 28, 6:11 PM MDT | Flash Flood Warning | ABQ | Guadalupe, San Miguel | 2 hr |
| May 28, 6:15 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| May 28, 6:31 PM MDT | Tornado Warning | ABQ | Guadalupe, Quay, San Miguel | 44 min |
| May 28, 7:05 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 40 min |
| May 28, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Harding, Quay, San Miguel | 60 min |
| May 28, 7:35 PM MDT | Tornado Warning | ABQ | Guadalupe, Quay, San Miguel | 40 min |
| May 28, 7:43 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 51 min |
| May 28, 7:44 PM MDT | Flash Flood Warning | ABQ | Guadalupe, Harding, Quay, San Miguel | 2 hr |
| May 28, 8:07 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 113 min |
| May 28, 8:14 PM MDT | Tornado Warning | ABQ | Harding, Quay, San Miguel | 46 min |
| May 28, 8:21 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 39 min |
| May 28, 8:58 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 62 min |
| May 28, 9:00 PM MDT | Tornado Warning | ABQ | Quay | 45 min |
| May 28, 9:04 PM MDT | Flash Flood Warning | ABQ | Harding, Quay | 116 min |
| May 28, 9:37 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 113 min |
| May 28, 9:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 35 min |
| May 28, 10:33 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 42 min |
| May 28, 11:14 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 21 min |
| May 29, 12:22 AM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 34 min |
| May 29, 8:02 AM MDT | Red Flag Warning | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 12 hr |
| May 29, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 66 min |
| May 29, 3:35 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay, Roosevelt | 55 min |
| May 29, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 32 min |
| May 29, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 59 min |
| May 29, 4:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 66 min |
| May 29, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 60 min |
| May 29, 5:31 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 14 min |
| May 29, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 62 min |
| May 29, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.